MAUDE Adverse Event Report: COVIDIEN MAGELLAN TB 1 ML 27X1/2; SYRINGE, PISTON

COVIDIEN MAGELLAN TB 1 ML 27X1/2; SYRINGE, PISTON
Model Number 8881882712
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that even though there was an audible ¿click¿ the protecting element has not covered the full needle.The sharp tip of the needle was protruding, and the personnel member got pricked.
 
Additional Manufacturer Narrative
Updated to reflect adverse event.Updated to reflect other serious (important medical events).Updated to include additional information provided by the customer on (b)(6) 2019.Updated to reflect serious injury.
 
Event or Problem Description
On (b)(6) 2019 additional information was received stating that the needle had been used prior to the needle stick therefore the needle was contaminated.The personnel is doing well and will be monitored through serologic studies.

Brand Name
MAGELLAN TB 1 ML 27X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9439221
Report Number1915484-2019-01107
Device Sequence Number2499813
Product Code FMF
UDI-Device Identifier20884521005911
UDI-Public20884521005911
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881882712
Device Catalogue Number8881882712
Device Lot Number921047X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;